Alert archive / Pennsylvania / Wind Advisories in 2007
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 16, 2007, 4:10 AM EST for 33 counties in Pennsylvania. It took effect at Dec 16, 2007, 4:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 4:10 AM EST (09:10 UTC)
- In effect from
- Dec 16, 2007, 4:00 PM EST
- Expired
- Dec 17, 2007, 11:35 AM EST
- In force
- 20 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 772 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 160910 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 AM EST SUN DEC 16 2007 ...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM MOVES AWAY FROM THE REGION... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-161715- /O.NEW.KCTP.WI.Y.0005.071216T2100Z-071217T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 410 AM EST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY. A STORM SYSTEM APPROACHING THE REGION FROM THE SOUTH WILL INTENSIFY INTO A GALE CENTER AS IT HEADS UP INTO NEW ENGLAND LATER TODAY. AS THE STORM PULLS AWAY...A STRONG NORTHWEST FLOW WILL DEVELOP IN ITS WAKE...GUSTING BETWEEN 40 AND 50 MPH AT TIMES BY LATER TODAY...LASTING INTO MONDAY. THE STRONG WINDS COULD CAUSE ADDITIONAL PROBLEMS IN AREAS WHERE SIGNIFICANT ICING OCCURRED AND CONTINUES TO CLING TO TREES AND POWER LINES. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
5 follow-up statements
000 WWUS71 KCTP 161543 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1043 AM EST SUN DEC 16 2007 ...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM MOVES AWAY FROM THE REGION... PAZ024-025-033-034-170400- /O.NEW.KCTP.HW.W.0001.071216T1800Z-071217T0700Z/ /O.EXT.KCTP.WI.Y.0005.071217T0700Z-071217T1800Z/ CAMBRIA-BLAIR-SOMERSET-BEDFORD- 1043 AM EST SUN DEC 16 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY... ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM EST THIS AFTERNOON UNTIL 2 AM EST MONDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 1 PM EST MONDAY. LOW PRESSURE INTENSIFYING JUST TO THE SOUTHEAST OF NEW YORK CITY WILL MOVE NORTHEAST ALONG THE NEW ENGLAND COAST LATE TODAY. WESTERLY WINDS WILL INCREASE QUICKLY EARLY THIS AFTERNOON AS COLDER AIR SURGES INTO THE REGION AT THE SURFACE AND ALOFT. WIND GUSTS WILL RANGE BETWEEN 50 AND 60 MPH THROUGH THE FIRST HALF OF TONIGHT...BEFORE DECREASING SLIGHTLY INTO THE 40 TO 50 MPH RANGE LATE TONIGHT THROUGH MONDAY MORNING. THE STRONG WINDS...COMBINED WITH ICE ON TREES AND POWER LINES FROM THE FREEZING RAIN OF THE PAST 18 HOURS...WILL LIKELY LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES ACROSS THE WARNED AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. DRIVING HIGH PROFILE VEHICLES ACROSS THE REGION WILL BE DIFFICULT DUE TO THE WIND. $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046- 049>053-056>059-063>066-170400- /O.CON.KCTP.WI.Y.0005.071216T2100Z-071217T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1043 AM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY. LOW PRESSURE INTENSIFYING JUST TO THE SOUTHEAST OF NEW YORK CITY WILL MOVE NORTHEAST ALONG THE NEW ENGLAND COAST LATE TODAY. WESTERLY WINDS WILL INCREASE QUICKLY LATE THIS AFTERNOON AS COLDER AIR SURGES INTO THE REGION AT THE SURFACE AND ALOFT. WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH THROUGH MONDAY MORNING. THE STRONG WINDS COULD CAUSE ADDITIONAL PROBLEMS IN AREAS WHERE SIGNIFICANT ICING OCCURRED AND CONTINUES TO CLING TO TREES AND POWER LINES. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ LAMBERT/STEINBUGL/EVANEGO
000 WWUS71 KCTP 170120 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 PM EST SUN DEC 16 2007 ...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM MOVES AWAY FROM THE REGION... PAZ024-025-033-034-170930- /O.CON.KCTP.HW.W.0001.000000T0000Z-071217T0700Z/ /O.CON.KCTP.WI.Y.0005.071217T0700Z-071217T1800Z/ CAMBRIA-BLAIR-SOMERSET-BEDFORD- 820 PM EST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM EST MONDAY. LOW PRESSURE INTENSIFYING OVER EASTERN NEW ENGLAND WILL CREATE STRONG WESTERLY WINDS ACROSS CENTRAL PENNSYLVANIA TONIGHT AND EARLY MONDAY. WIND GUSTS WILL RANGE BETWEEN 50 AND 60 MPH THROUGH THE FIRST HALF OF TONIGHT...BEFORE DECREASING SLIGHTLY INTO THE 40 TO 50 MPH RANGE LATE TONIGHT THROUGH MONDAY MORNING. THE STRONG WINDS...COMBINED WITH ICE ON TREES AND POWER LINES FROM THE FREEZING RAIN OF THE PAST 18 HOURS...WILL LIKELY LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES ACROSS THE WARNED AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. DRIVING HIGH PROFILE VEHICLES ACROSS THE REGION WILL BE DIFFICULT DUE TO THE WIND. $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046- 049>053-056>059-063>066-170930- /O.CON.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 820 PM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. LOW PRESSURE INTENSIFYING OVER EASTERN NEW ENGLAND WILL CREATE STRONG WESTERLY WINDS ACROSS CENTRAL PENNSYLVANIA TONIGHT AND EARLY MONDAY. WIND GUSTS BETWEEN 50 AND 55 MPH WILL BE COMMON ACROSS THE REGION EARLY TONIGHT...THEN DIMINISH SLIGHTLY TO BETWEEN 40 AND 50 MPH EARLY MONDAY. THE STRONG WINDS COULD CAUSE ADDITIONAL POWER OUTAGES ACROSS SOUTH CENTRAL PENNSYLVANIA...WHERE SIGNIFICANT ICING OCCURRED AND CONTINUES TO CLING TO TREES AND POWER LINES. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
000 WWUS71 KCTP 171000 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 AM EST MON DEC 17 2007 ...STRONG WINDS EXPECTED TO DEVELOP LATER TODAY AS A STORM SYSTEM MOVES AWAY FROM THE REGION... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-171800- /O.CON.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 500 AM EST MON DEC 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. LOW PRESSURE INTENSIFYING OVER NORTHERN NEW ENGLAND WILL GRADUALLY RELAX ITS GRIP ON THE REGION TODAY. IN THE MEAN TIME STRONG WIND GUSTS IN EXCESS OF 40 MPH WILL CONTINUE THIS MORNING...DIMINISHING TO BETWEEN 20 AND 30 MPH ON AVERAGE BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
000 WWUS71 KCTP 171155 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 655 AM EST MON DEC 17 2007 ...STRONG WINDS EXPECTED TO GRADUALLY DIMINISH TODAY AS A STORM SYSTEM MOVES AWAY FROM THE REGION... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-171800- /O.CON.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 655 AM EST MON DEC 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. LOW PRESSURE INTENSIFYING OVER NORTHERN NEW ENGLAND WILL GRADUALLY RELAX ITS GRIP ON THE REGION TODAY. IN THE MEAN TIME STRONG WIND GUSTS IN EXCESS OF 40 MPH WILL CONTINUE THIS MORNING...DIMINISHING TO BETWEEN 20 AND 30 MPH ON AVERAGE BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
000 WWUS71 KCTP 171635 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1135 AM EST MON DEC 17 2007 ...NORTHWEST WINDS WILL BE SLOWLY SUBSIDING THIS AFTERNOON AND EVENING... .THE INTENSE STORM THAT DEVELOPED ALONG THE SOUTHERN NEW ENGLAND COAST...AND BROUGHT THE STRONG WINDS SUNDAY AFTERNOON THROUGH MUCH OF THE OVERNIGHT HOURS...WILL MOVE ACROSS THE CANADIAN MARITIMES BY THIS EVENING. NORTHWEST WINDS WILL STILL GUST BETWEEN 25 AND 30 MPH THIS AFTERNOON ACROSS THE SUSQUEHANNA VALLEY AND POINTS TO THE EAST...BUT PEAK WIND GUSTS WILL STAY WELL BELOW WIND ADVISORY CRITERIA OF 46 MPH OR HIGHER. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-171745- /O.CAN.KCTP.WI.Y.0005.000000T0000Z-071217T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1135 AM EST MON DEC 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH THIS AFTERNOON...AND STILL GUST BETWEEN 25 AND 30 MPH ACROSS THE SUSQUEHANNA VALLEY AND POINTS TO THE EAST. HOWEVER...PEAK WIND GUSTS WILL STAY WELL BELOW WIND ADVISORY CRITERIA OF 46 MPH OR HIGHER. WINDS WILL SUBSIDE FURTHER TONIGHT TO BETWEEN 5 AND 10 MPH. $$ LAMBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 1:20 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 16, 1:20 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 AM EST SUN DEC 16 2007 .SYNOPSIS... A DEVELOPING LOW PRESSURE SYSTEM WILL GATHER STRENGTH AND MOVE NORTH THROUGH THE OHIO VALLEY TONIGHT AND SUNDAY. THE STORM WILL CONTINUE TO INTENSIFY OFF THE NEW ENGLAND COAST BY SUNDAY EVENING. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATING AT THIS HOUR TO INCLUDE ALL COUNTIES IN THE WARNING FOR ICE OR A COMBINATION OF S/IP/ZR. STRONG PRESSURE FALLS PROCEEDING AS A COUPLET...THE FIRST OVER THE LOWER LAKES ASSOCIATED WITH THE PRIMARY LOW OVER THE TN VALLEY...WITH NEW FALLS EMERGING ALONG THE MID ATL COAST. PRIMARY IS STILL DEEPENING HOWEVER SO THE FLOOD OF WARM AIR ALOFT WILL CONTINUE. WITH COLD AIR PRETTY LOCKED INTO THE LOW LEVELS...REPORTS ARE SHOWING FZ RAIN/SLEET CONTINUING. THINK HITTING THE .25 CRITERIA OVER MANY AREAS IS A GOOD BET SO UPGRADED THE ADVISORY TO A WARNING. ITS A MESS OUT THERE.... MORE LATER. MESOSCALE BAND OF HVY SNOW ASSOCIATED WITH 850-700MB FGEN HAS ALREADY PRODUCED UP TO 4 INCHES OF SNOW OVR ELK COUNTY THIS EVENING. 18Z WRF SUGGESTS THIS BAND OF SNOW LIFTS NORTH AND BECOMES LESS INTENSE DURING THE LATE EVENING HOURS. ELSEWHERE...BULK OF THE REGION STILL WAITING FOR ARRIVAL OF SIGNIFICANT PRECIP. ANOMALOUS SOUTHEASTERLY LL JET OVR THE SOUTHEAST CONUS IS PRODUCING A LARGE AREA OF PRECIP OVR THE MID ATLANTIC REGION...WHICH SHOULD OVERSPREAD CENTRAL PA BTWN 03Z-06Z. LATEST MODEL DATA CONTINUES TO SUGGEST THAT PRIMARY SFC LOW REMAINS DOMINANT THRU SUNDAY MORNING...RESULTING IN PLENTY OF WARM AIR ALOFT OVR PA. SOUNDING AND SREF PLUME DATA SUGGEST SNOW OVR NORTHERN PA WILL TRANSITION TO SLEET BY 06Z. ELSEWHERE...SLEET WILL TRANSITION TO FZRA OVR THE SOUTH CENTRAL MTNS AFTER MIDNIGHT. HIGHER ELEVATIONS AROUND JOHNSTOWN/ALTOONA/SOMERSET CONTINUE TO LOOK VULNERABLE TO A SIG COATING OF FZRA LATE TONIGHT AND SUN MORNING...AS LATEST 2M TEMPS REMAIN BLW 0C THERE UNTIL 15Z. ACROSS THE LOWER SUSQ VALLEY...SLEET LIKELY TO CHANGE TO RAIN ARND DAWN WITH LITTLE CHANCE OF SIGNIFICANT ICING. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... ACCORDING TO THE LATEST NAM/GFS/SREF/GEFS WE LOSE THE EASTERLY LOW LEVEL WIND ANOMALIES BY EARLY AFTERNOON SUNDAY. WITH ALL THE OPERATIONAL GUIDANCE TRACKING THE MAIN PART OF THE UPPER LOW SO FAR NORTH...AND THE COASTAL LOW TAKING LONGER TO GET GOING...THE THREAT FOR DEFORMATION SNOWS ON THE BACK SIDE OF THE STORM SEEMS TO BE DECREASING LOCALLY WHILE INCREASING FURTHER NORTH OF THE REGION. THUS...WILL DROP WARNINGS/ADVISORIES OVR EASTERN PA AT 18Z SUNDAY. OVR THE ALLEGHENY HIGHLANDS...WILL LET MID SHIFT MAKE DECISION REGARDING WINT STORM WARNING...AS LAKE EFFECT SNOWS/LGT ADDITIONAL ACCUMS APPEAR LIKELY SUN NITE. AS THE CONSOLIDATING LOW PRESSURE AREAS/MATURING MID-LATITUDE CYCLONE LIFTS NORTHEAST THRU NEW ENGLAND SUNDAY NIGHT...XPECT LAKE EFFECT SNOWFALL TO DEVELOP ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. SREF 850MB TEMPS PLUMMET TO -12 TO -14C OR MINUS 1-2SD BY 06Z MONDAY. THE COLD AND VERY BRISK...OVER-LAKE FETCH ON THE BACKSIDE OF THE DEPARTING 30-40DM 500MB HEIGHT FALL CENTER/SUB 980MB SFC LOW SHOULD RESULT IN ADVY-TYPE /OR LESS/ ACCUMS BASED ON THE LATEST WWD GRAPHICS ACROSS PORTIONS OF THE W/NW MTNS...ESP OVER THE SNOWBELT REGION OF WARREN CO AS WELL AS THE OROGRAPHICALLY ENHANCED WINDWARD FACING SLOPES OF THE LAURELS. HAVE INCREASED POPS TO CATEGORICAL FOR SUNDAY NIGHT...WHICH IS MORE IN LINE WITH THE SREF AND ABV MET/MAV BLEND. IN ADDITION TO THE FRQNT LES SHSN AND OCNL HEAVIER SNOW SQUALLS...A VERY TIGHT PRESSURE GRADIENT WILL BE IN PLACE BEHIND THE DEPARTING STORM SYSTEM. WELL-ALIGNED LLVL COLD ADVECTION COMBINED WITH 6HRLY ISALLOBARIC RISES ON THE ORDER OF 7-12MB SUGGEST /AT LEAST/ WIND ADVY CRITERIA BEING MET ACROSS MUCH OF THE CWA. THE STG WNDS/FRQNT SHSN COMBO MAY RESULT IN AREAS OF BLOWING SNOW...ESP WHEN CONSIDERING WHAT WILL/MAY ALREADY BE ON THE GROUND. IN SHORT...ANTICIPATE A HAZARD HEADLINE FOR WIND FROM SUN NGT INTO EARLY MONDAY - WHICH COULD BE COUPLED WITH A LAKE EFFECT/SNOW ADVY FOR A LAKE EFFECT/SNOW AND BLOWING SNOW STATEMENT. HOWEVER...WILL NOT ISSUE ANY ADDNL HEADLINES WITH THIS PACKAGE GIVEN COMPLEX WSW ALREADY IN EFFECT...BUT WILL ALERT LATER SHIFTS AND ADD MENTION IN THE HWO. NMRS/SCT -SHSN WILL BE COMMON EAST OF THE ALLEGHENY FRONT SUN NGT ACROSS THE CNTRL MTNS...WITH OCNL FLURRIES OVER THE MID/LWR SUSQ VLY. HAVE TAPERED THE POPS IN THIS FASHION. ANY LINGERING -SHSN WILL BE CONFINED TO THE W/NW MTNS MONDAY WITH DOWNSLOPE WLY FLOW ALLOWING FOR SOME BREAKS IN THE CLOUDS THE FURTHER S/E ONE GOES. WNDS WILL RELAX BY LATER MONDAY AS SFC HI PRES NUDGES NEWD FM THE TN VLY. WLY FETCH SHOULD STILL SUPPORT BKN/OVC STRATO CU AND A FEW -SHSN ACROSS THE NW MTNS. A WEAK CLIPPER/MID-LVL IMPULSE EMBEDDED WITHIN THE CYC FLOW TRIES TO SLIDE TO THE NORTH LATE MONDAY NGT INTO EARLY TUE...BUT MEAGER MSTR SHOULD LIMIT OVERALL IMPACT. && .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL SLIDE OFF THE MID-ATLANTIC COAST BY TUES WITH A SERIES OF WEAK WAVES/FRONTS RIPPLING W-E ACROSS THE CONUS. GMOS/HPC BLEND YIELDS HIGHEST POPS FOR THUR NGT INTO FRI...AND THEN AGAIN AT THE END OF THE PD. GEFS 500MB HEIGHTS/850MB TEMPS REMAIN NEAR NORMAL...SO DO NOT ANTICIPATE ANY SIG TEMP DEPARTURES FROM CLIMATOLOGY. IN FACT...A SLIGHT WARMING TREND IS NOTED IN THE GUID FM MID-WEEK INTO THE WEEKEND. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A STORM MOVING NORTHWARD TOWARD THE OH VLY IS BRINGING SIGNIFICANT SLEET AND FREEZING RAIN TO MUCH OF THE AREA...WITH SOME SNOW ACROSS N PA EARLIER. EXPECT THIS TO CONTINUE INTO MID MORNING... BEFORE DRY SLOT WORKS IN AND THINGS TAPER OFF SOME. BY SUNSET... A STRONG NW FLOW WILL RESULT...AS THE COASTAL LOW TAKES OVER. WINDS WILL BE QUITE STRONG...WITH LAKE EFFECT AND WRAP AROUND SNOW ACROSS W AND N AREAS. CONDITIONS WILL SLOWLY IMPROVE ON MONDAY...AS THE SYSTEM PULLS AWAY. ANYWAY... SLEET WILL PREVAIL FOR MUCH OF THE NIGHT...BUT FREEZING RAIN WILL SLOWLY WORK NORTHWARD. VFR CONDITIONS COULD OCCUR FOR A BRIEF TIME WITH THE DRY SLOT...BUT MOST OF THE DAY WILL BE MVFR AND IFR. SE WINDS /50+ KTS AT 850 MB/ TONIGHT WILL TRANSITION TO THE NW DURING SUNDAY. SURFACE WINDS WILL ALSO BE IN THE 15-25 KT RANGE WITH GUSTS AS HIGH AS 40 KTS ON SUN...SLOWLY DIMINISHING SUN NIGHT. SO AVIATION INTERESTS CAN EXPECT A BUMPY RIDE. CONDITIONS IMPROVE SIGNIFICANTLY BY TUE. A FEW SNOW SHOWERS POSSIBLE ON WED...AS WEAK SYSTEM MOVES THROUGH...BUT MOST OF THE REST OF THE WEEK WILL BE FAIRLY TAME. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR PAZ004>006- 010>012-017-018-024-033-037-041-042. WINTER STORM WARNING UNTIL NOON EST TODAY FOR PAZ019-025>028- 034>036-045-046-049>053-056>059-063>066. && SYNOPSIS...TYBURSKI NEAR TERM...LACORTE/FITZGERALD SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...MARTIN/RXR
Hazardous weather outlook, Dec 15, 8:45 PM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 845 PM EST SAT DEC 15 2007 PAZ004>006-010>012-017-018-024-033-037-041-042-170145- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 845 PM EST SAT DEC 15 2007 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE REGION LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-027-028-036-045-046-049>053-056>059-063>066-170145- SOUTHERN CENTRE-MIFFLIN-JUNIATA-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 845 PM EST SAT DEC 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE REGION LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ025-026-034-035-170145- BLAIR-HUNTINGDON-BEDFORD-FULTON- 845 PM EST SAT DEC 15 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE REGION LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:12 AM EST | Lake Effect Snow and Blowing Snow Advisory | CTP | McKean, Warren | 27 hr |
| Dec 16, 10:43 AM EST | High Wind Warning | CTP | Bedford, Blair, Cambria, Somerset | 15 hr |
| Dec 16, 11:25 AM EST | Snow and Blowing Snow Advisory | CTP | Cambria, Somerset | 19 hr |
Nearby
Wind Advisories in Pennsylvania, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.